Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 22, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jun 10, 2005, 1:40 PM CDT for Marathon County, Wisconsin. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 1:40 PM CDT (18:40 UTC)
- Expired
- Jun 10, 2005, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 149 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:08 PM CDT | TSTM WND GST 60 | 3 E Marathon City, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGRB 101841 TORGRB WIC073-101930- /O.NEW.KGRB.TO.W.0022.050610T1840Z-050610T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 140 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * TORNADO WARNING FOR... MARATHON COUNTY IN CENTRAL WISCONSIN THIS INCLUDES THE CITY OF WAUSAU * UNTIL 230 PM CDT * AT 138 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD FREQUENTLY REACHING THE GROUND AS A TORNADO 18 MILES SOUTHWEST OF RIB MOUNTAIN...OR ABOUT 22 MILES SOUTHWEST OF WAUSAU...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... RIB MOUNTAIN BY 210 PM... WAUSAU BY 215 PM... MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. LAT...LON 4483 9019 4468 9005 4491 8954 4507 8966 $$ HELMAN
3 follow-up statements
000 WWUS53 KGRB 101900 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 157 PM CDT FRI JUN 10 2005 WIC073-101930- /O.CON.KGRB.TO.W.0022.000000T0000Z-050610T1930Z/ MARATHON WI- 157 PM CDT FRI JUN 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 230 PM CDT FOR MARATHON COUNTY... AT 153 PM...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD WEST OF MOSINED NEAR HIGHWAY 153. THIS FUNNEL CLOUD HAS FREQUENTLY REACHED THE GROUND AS A TORNADO. THIS TORNADO WAS LOCATED NEAR HALDER...OR ABOUT 15 MILES SOUTHWEST OF WAUSAU...MOVING NORTHEAST AT 30 MPH. DOPPLER RADAR INDICATES ANOTHER THUNDERSTORM MAY DEVELOP A TORNADO OVER SOUTHERN MARATHON COUNTY NEAR THE TOWN OF ROZELVILLE. THE TORNADO WILL BE NEAR... MARATHON CITY AND RIB MOUNTAIN BY 210 PM... RIB MOUNTAIN STATE PARK BY 215 PM... BROKAW BY 225 PM... A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 4483 9019 4468 9005 4491 8954 4507 8966 $$ HELMAN
000
WWUS53 KGRB 101906
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
204 PM CDT FRI JUN 10 2005
WIC073-101930-
/O.CON.KGRB.TO.W.0022.000000T0000Z-050610T1930Z/
MARATHON WI-
204 PM CDT FRI JUN 10 2005
...A TORNADO WARNING CONTINUES UNTIL 230 PM CDT FOR MARATHON
COUNTY...
AT 203 PM...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND
4 MILES WEST OF MOSINEE...ABOUT 10 MILES SOUTHWEST OF
WAUSAU...MOVING NORTHEAST AT 30 MPH. DOPPLER RADAR INDICATES
ANOTHER THUNDERSTORM MAY DEVELOP A TORNADO OVER SOUTHERN MARATHON
COUNTY NEAR THE TOWN OF ROZELVILLE.
THE TORNADO WILL BE NEAR...
ROTHSCHILD BY 210 PM...
A TORNADO IS ON THE GROUND IF YOU ARE IN THE PATH OF THIS TORNADO...
SEEK SHELTER IMMEDIATELY. IF NO UNDERGROUND SHELTER IS AVAILABLE...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR.
LAT...LON 4483 9019 4468 9005 4491 8954 4507 8966
$$
HELMAN000 WWUS53 KGRB 101918 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT FRI JUN 10 2005 WIC073-101930- /O.CON.KGRB.TO.W.0022.000000T0000Z-050610T1930Z/ MARATHON WI- 215 PM CDT FRI JUN 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 230 PM CDT FOR MARATHON COUNTY... AT 212 PM...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND NEAR MOSINEE MOVING NORTHEAST AT 25 MPH. A SECOND STORM NEAR MARATHON CITY HAS ALSO PRODUCED FUNNEL CLOUDS AND POSSIBLE BRIEF TORNADO TOUCHDOWNS. THE TORNADO WILL BE NEAR... RIB MOUNTAIN STATE PARK BY 220 PM... ROTHSCHILD CHOFIELD BY 225 PM... A TORNADO IS ON THE GROUND IF YOU ARE IN THE PATH OF THIS TORNADO... SEEK SHELTER IMMEDIATELY. IF NO UNDERGROUND SHELTER IS AVAILABLE... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 4483 9019 4468 9005 4491 8954 4507 8966 $$ HELMAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jun 10, 4:00 AM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, Jun 10, 4:00 AM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT FRI JUN 10 2005 .SYNOPSIS...UPR PATTERN WITH TROF OVER THE W AND RIDGE IN THE E WL PERSIST INTO NEXT WK AND THEN FLATTEN. THAT IS LIKELY TO BE QUICKLY BE REPLACED BY AN AMPLIFYING PATTERN WITH A RIDGE OVER THE PLAINS AND TROFS NR THE EAST AND WEST COASTS. THE RISK OF TSTMS...AND SVR WX WL CONT INTO THE WEEKEND AS THE SW UPR FLOW MAINTAINS A FEED OF WARM MOIST AIR INTO THE AREA. PCPN CHCS WL CONT INTO NEXT WK AS UPR SYSTEM LINGERS ACRS THE AREA WHILE THE PATTERN CHG OCCURS...BUT TEMPS SHOULD EDGE BACK TOWARD NORMAL. EXPECT A TREND TOWARD COOLER AND DRIER WX BY LATE NEXT WK/THE FOLLOWING WEEKEND AS UPR FLOW BECOMES NWLY. .SHORT TERM...TDA/TNGT/SAT. THE REMNANTS OF SEVERAL LARGE TSTM COMPLEXES WERE ACRS THE PLAINS EARLY THIS MORNING. VORT MAX APPARENTLY GENERATED BY THE NE COMPLEX WAS MOVG INTO NW IA. ALTHOUGH SCT TSTMS DID DEVELOP S OF THE AREA YDA...THE LACK OF A LARGE ORGANIZED COMPLEX LEFT THE ATM TO THE S FAIRLY UNMODIFIED. A LARGE AREA WITH SFC DWPTS AOA 68F WAS NOTED FM SE IA...N IL...AND N IN SWD. 00Z RAOBS FM KDVN AND KILX SHOWED DEEP MOISTURE AND CONSIDERABLE INSTABILITY. A WEAK FRONTAL BOUNDARY WAS STILL ACRS THE FCST AREA. DEEP SLY FLOW SHOULD ALLOW THE BOUNDARY TO LIFT NWD...AND THE AIR MASS S OF THE AREA TO SPREAD ACRS THE FCST AREA TDA. MIDDLE AND UPPER LEVEL WIND FIELDS ARE EXPECTED TO STRENGTHEN THIS AFTN...ESP ACRS THE NW PART OF THE FCST AREA. THUS THE INGREDIENTS SEEMED TO BE COMING TOGETHER FOR ANOTHER ROUND OF SVR WX THIS AFTN INTO THIS EVENING. MAIN CONCERN WAS THE AMNT OF DEBRIS THAT WL COME ACRS THE AREA DURING THE DAY. EXPECT THAT TO THIN DURING THE DAY...BUT IT/S OFTEN TOUGH TO GAUGE HOW QUICKLY THAT WL HAPPEN. SINCE THE NW PART OF THE FCST AREA WL BE THE CLOSEST TO SFC WV LIFTG NEWD ACRS MN...AND THE FRONT SHOULD BE NR THAT AREA THIS AFTN...WENT WITH THE HIGHEST POPS THERE. MOST AREAS WL GET OFF TO A FAIRLY WARM START...SO WENT WITH HIGHS IN THE 80S OVER ALL BUT FAR N-C WI AND NR THE LAKE/BAY. WENT WITH CHC POPS ACRS THE AREA TNGT. THE FCST AREA WL PRIMARILY BE IN THE WARM SECTOR...AND WITH 850 MB FLOW NOT PROGGED TO BE STG...EXPECT MORE SCT TSRA RATHER THAN A LARGE TSTM COMPLEX ACRS THE AREA. SITN FOR SAT SIMILAR TO TDA. THE 00Z NAM AND GFS BOTH SEEMED TO SUFFER FROM FEEDBACK AND OVER-INTENSIFIED THE NEXT SFC LOW HEADING NEWD ACRS MN. THE 06Z NAM BACKED AWAY SIGNIFICANTLY...BUT STILL SHOWED THE RRQ OF UPR JET MAX PULLING ACRS THE AREA AT 00Z SUN. CONVECTIVE DEVELOPMENT WL AGAIN DEPEND HEAVILY ON THE AMNT OF SUNSHINE THAT OCCURS DURING THE DAY. STUCK WITH CHC POPS. WENT WITH TEMPS A DEG OR TWO COOLER THAN TDA DUE TO THE LIKELIHOOD OF A BIT MORE CLOUD COVER. STILL...THE NAM-BASED MET GUID SEEMED TO DROP TEMPS TOO MUCH. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. FORECAST FOCUS ON TIMING OF SYSTEMS NEXT WEEK AND MODEL DISCREPANCIES. ALTHOUGH THE GFS NAM AND CANADIAN ALL SEEM TO AGREE ON THE SYSTEM MOVING NORTH OF THE CWA ON SUNDAY THE CANADIAN SEEMS TO MOVE THE SYSTEM OUT OF THE AREA A BIT QUICK. THE NAM AND GFS DO NOT AGREE ON EXACT LOW PLACEMENT BUT SEEM TO BE SIMILAR IN HOLDING THE LOW BACK A LITTLE LONGER. ALL IN ALL THE MODELS DO NOT AGREE ON QPF PLACEMENT SO EXACT TIMING OF THUNDERSTORMS CONTINUES TO BE AN ISSUE. ALL 3 MODELS DO AGREE ON DEVELOPING ANOTHER LOW IN THE NORTHERN PLAINS ON MONDAY WITH A MORE PROGRESSIVE STORM NORTH OF THE AREA TUESDAY WITH THE GFS WHILE THE CANADIAN HAS A MUCH SLOWER AND MORE SOUTHERN STORM. THE CANADIAN SEEMS TO CUT OFF THE LOW FOR A PERIOD OF TIME BEFORE SLOWLY MOVING THE SYSTEM OUT LATE ON THURSDAY. THE GFS ON THE OTHER HAND KEEPS THE LOW OVER THE GREAT LAKES WITH A CYCLONIC FLOW AND INSTABILITY SHOWERS FOR WEDNESDAY AND THURSDAY. GIVEN THE INCONSISTANCIES WILL LEAVE THE FORECAST ALONE AS THE CURRENT FORECAST SIDES WITH THE GFS SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 11:45 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT FRI JUN 10 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE MID AFTERNOON INTO THE EVENING HOURS. LMZ521-522-541>543-564-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TDH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:58 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
| Jun 10, 1:34 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| Jun 10, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 29 min |
| Jun 10, 2:27 PM CDT | Tornado Warning | GRB | Marathon | 59 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Shawano | 65 min |
| Jun 10, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 61 min |
| Jun 10, 3:33 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 48 min |
| Jun 10, 3:43 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 62 min |
| Jun 10, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 29 min |
| Jun 10, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 60 min |
| Jun 10, 4:02 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 43 min |
| Jun 10, 4:19 PM CDT | Tornado Warning | GRB | Waupaca | 26 min |
| Jun 10, 4:24 PM CDT | Tornado Warning | GRB | Manitowoc | 35 min |
| Jun 10, 4:28 PM CDT | Tornado Warning | GRB | Shawano | 52 min |
| Jun 10, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 46 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 43 min |
| Jun 10, 5:21 PM CDT | Special Marine Warning | GRB | 84 min |
Nearby
Tornado Warnings in Wisconsin, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.